Alert archive / Washington / River Flood Warnings in 2012
River Flood Warning 22, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 30, 2012, 6:01 PM PDT for Mason County, Washington. It took effect at Oct 31, 2012, 1:08 AM PDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 6:01 PM PDT (01:01 UTC)
- In effect from
- Oct 31, 2012, 1:08 AM PDT
- Expired
- Nov 1, 2012, 9:02 PM PDT
- In force
- 44 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.14 ft at Oct 31, 2012, 10:00 PM PDT.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
107 WGUS46 KSEW 310101 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 601 PM PDT TUE OCT 30 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 1 A PACIFIC STORM SYSTEM HAS BROUGHT HEAAVY RAIN OVER THE WESTERN WASHINGTON TODAY AND THE RAIN WILL CONTINUE OVERNIGHT AND INTO TOMORROW. THERE HAS BEEN ONE TO TWO AND A HALF INCHES OF RAIN SO FAR OVER THE OLYMPICS WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED WITH THIS STORM. THE SKOKOMISH RIVER IS RISING SHARPLY NOW AND THIS AMOUNT OF RAIN WILL BE ENOUGH TO DRIVE IT ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-311001- /O.NEW.KSEW.FL.W.0022.121031T1135Z-121101T0609Z/ /SRPW1.1.ER.121031T1135Z.121031T1800Z.121031T2109Z.NO/ 601 PM PDT TUE OCT 30 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SKOKOMISH RIVER NEAR POTLATCH * FROM LATE TONIGHT TO WEDNESDAY EVENING. * AT 5:45 PM TUESDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 AM WEDNESDAY AND CREST NEAR 16.6 FEET AROUND 11 AM WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE JBB
7 follow-up statements
359
WGUS86 KSEW 310521
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1021 PM PDT TUE OCT 30 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 2
OLYMPIC PENINSULA REGION
A FRONT WILL REMAIN STALLED OVER THE AREA INTO WEDNESDAY. 1 TO 2.5
INCHES OF RAIN HAVE ALREADY FALLEN OVER THE SOUTH SLOPES OF THE
OLYMPICS. ANOTHER 2 TO 4 INCHES IS EXPECTED OVER THE SOUTH SLOPES
OF THE OLYMPICS LATE TONIGHT AND WEDNESDAY. THE SKOKOMISH RIVER IS
RISING SHARPLY NOW AND THIS AMOUNT OF RAIN WILL BE ENOUGH TO DRIVE
IT ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-311421-
/O.EXT.KSEW.FL.W.0022.121031T0808Z-121101T0838Z/
/SRPW1.1.ER.121031T0808Z.121031T1200Z.121031T2338Z.NO/
1021 PM PDT TUE OCT 30 2012
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 1 AM WEDNESDAY UNTIL LATE WEDNESDAY NIGHT.
* AT 9:45 PM TUESDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 1 AM
WEDNESDAY AND CREST NEAR 17.0 FEET AROUND 5 AM WEDNESDAY. THE
RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE013
WGUS86 KSEW 311210
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
510 AM PDT WED OCT 31 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 3
OLYMPIC PENINSULA REGION
TWO TO THREE INCHES OF RAIN FELL OVERNIGHT ALONG THE SOUTH SLOPES OF
THE OLYMPIC MOUNTAINS. ANOTHER TWO TO THREE INCHES OF RAIN IS
FORECAST FOR TODAY. THIS AMOUNT OF RAIN WILL KEEP THE SKOKOMISH
RIVER ABOVE FLOOD STAGE INTO THURSDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-312110-
/O.EXT.KSEW.FL.W.0022.000000T0000Z-121101T2220Z/
/SRPW1.1.ER.121031T0648Z.121031T1800Z.121101T1320Z.NR/
510 AM PDT WED OCT 31 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY AFTERNOON.
* AT 4:45 AM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.0 FEET TODAY THEN
FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE403 WGUS86 KSEW 312046 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 146 PM PDT WED OCT 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 6 TWO TO FOUR INCHES OF RAIN HAVE FALLEN IN THE PAST 24 HOURS ALONG THE SOUTH AND SOUTHWEST FACING SLOPES OF THE OLYMPIC MOUNTAINS. ANOTHER INCH IS EXPECTED TONIGHT. THIS AMOUNT OF RAIN WILL KEEP THE SKOKOMISH RIVER ABOVE FLOOD STAGE INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-010446- /O.EXT.KSEW.FL.W.0022.000000T0000Z-121101T2106Z/ /SRPW1.1.ER.121031T0648Z.121031T1400Z.121101T1206Z.NO/ 146 PM PDT WED OCT 31 2012 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THURSDAY AFTERNOON. * AT 1:15 PM WEDNESDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 17.1 FEET AT 7 AM WEDNESDAY AND WILL SLOWLY FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE MERCER
338
WGUS86 KSEW 010433
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
933 PM PDT WED OCT 31 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 8
OLYMPIC PENINSULA REGION
MINOR FLOODING CONTINUES ON THE SKOKOMISH RIVER.
HEAVY RAINFALL HAS ENDED AND THE RIVER WILL SLOWLY RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-011333-
/O.EXT.KSEW.FL.W.0022.000000T0000Z-121102T0620Z/
/SRPW1.1.ER.121031T0648Z.121101T0600Z.121101T2120Z.NR/
933 PM PDT WED OCT 31 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THURSDAY EVENING.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.2 FEET
AROUND 11 PM WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE282 WGUS86 KSEW 011116 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 416 AM PDT THU NOV 1 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 9 MINOR FLOODING WILL CONTINUE ON THE SKOKOMISH RIVER TODAY AS IT SLOWLY RECEDES. THE NORTH AND SOUTH FORKS OF THE SKOKOMISH CRESTED LATE WEDNESDAY. RAINFALL OVER THE OLYMPIC MOUNTAINS HAS DECREASED...AND LIGHTER SHOWERS TODAY WILL ALLOW THE RIVER TO RECEDE GRADUALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. && WAC045-011916- /O.CON.KSEW.FL.W.0022.000000T0000Z-121102T0620Z/ /SRPW1.1.ER.121031T0648Z.121101T0500Z.121101T2120Z.NO/ 416 AM PDT THU NOV 1 2012 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS EVENING. * AT 3:45 AM THURSDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 17.1 FEET AT 10 PM WEDNESDAY AND WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE
256
WGUS86 KSEW 011912
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1212 PM PDT THU NOV 1 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 10
OLYMPIC PENINSULA REGION
MINOR FLOODING WILL CONTINUE ON THE SKOKOMISH RIVER TODAY AS IT
SLOWLY RECEDES.
THE NORTH AND SOUTH FORKS OF THE SKOKOMISH CRESTED LATE WEDNESDAY.
RAINFALL OVER THE OLYMPIC MOUNTAINS HAS DECREASED WITH LIGHTER
SHOWERS TODAY ALLOWING THE RIVER TO RECEDE GRADUALLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-020412-
/O.EXT.KSEW.FL.W.0022.000000T0000Z-121102T0856Z/
/SRPW1.1.ER.121031T0648Z.121101T0500Z.121101T2356Z.NO/
1212 PM PDT THU NOV 1 2012
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TONIGHT.
* AT 11:45 AM THURSDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
FLOOD STAGE LATE THIS AFTERNOON OR EARLY EVENING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE
MERCER805
WGUS86 KSEW 020402
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
902 PM PDT THU NOV 1 2012
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 11
OLYMPIC PENINSULA REGION
THE SKOKOMISH RIVER FELL BELOW FLOOD STAGE EARLY THIS
EVENING AND WILL CONTINUE TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-020432-
/O.CAN.KSEW.FL.W.0022.000000T0000Z-121102T0856Z/
/SRPW1.1.ER.121031T0648Z.121101T0500Z.121102T0000Z.NO/
902 PM PDT THU NOV 1 2012
THE FLOOD WARNING HAS ENDED FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* AT 8:45 PM THURSDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.5 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 5:00 PM THURSDAY THIS
EVENING AND WILL CONTINUE TO FALL.
* IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER
ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY.
$$
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 30, 3:00 PM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 30, 3:00 PM PDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PDT TUE OCT 30 2012 .SYNOPSIS...A FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL TO WESTERN WASHINGTON TONIGHT AND WEDNESDAY. AN UPPER TROUGH WILL MOVE INLAND IN THE WAKE OF THE FRONT WEDNESDAY NIGHT AND THURSDAY FOR DECREASING SHOWERS. DRY WEATHER IS LIKELY ON FRIDAY BUT ANOTHER FRONTAL SYSTEM WILL BRING MORE WET WEATHER THIS WEEKEND. SHOWERS WILL CONTINUE INTO EARLY NEXT WEEK. && .SHORT TERM...LATEST RADAR LOOP THIS AFTERNOON INDICATES MODERATE RAINFALL HAS OVERSPREAD ALL OF WRN WA. LOCALLY HEAVY RAIN WAS OCCURRING ALONG THE S/SW FACING SLOPES OF THE OLYMPICS AND CASCADES...AND ALSO ALONG THE LOWER COASTAL AREAS. AMOUNTS THE PAST 6 HOURS HAVE EXCEEDED 1 INCH IN A FEW PRECIP GAGE SPOTS NEAR THE SW SLOPE OF THE OLYMPICS AND ALSO THE CASCADES. S/SW 850 MB FLOW OF 40-50 KT BEHIND THE WARM FRONT TONIGHT WILL ENHANCE RAINFALL RATES FURTHER. RAINFALL AMOUNTS OF 2-4 INCHES...LOCALLY HIGHER ALONG FAVORED SLOPES BY WEDNESDAY AFTERNOON APPEARS ON TRACK. 1-2 INCHES ACROSS THE REMAINING LOWLANDS MAY ALSO CAUSE SOME LOCALIZED URBAN AND SMALL STREAM FLOODING. FOLIAGE SHOULD BE CLEARED AS DRAINAGES ARE LIKELY TO CLOG OVER THE NEXT 24 HOURS. SEE THE HYDRO SECTION BELOW AND ALSO THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. THE UPPER TROUGH OFFSHORE AND FRONTAL BAND OVER THE AREA WILL BECOME MORE N/S ORIENTED BY WEDNESDAY AFTERNOON. SLY FLOW AT 850 MB WILL WEAKEN AND RAINFALL RATES WILL EASE OFF ACROSS MOST THE AREA...EXCEPT SLOWER TO TAPER OFF OVER S FACING SLOPES OF THE OLYMPICS. THE ENTIRE UPPER TROUGH COMPLEX MOVES ACROSS THE AREA WEDNESDAY NIGHT AND E OF WRN WA THURSDAY. THERE WILL BE SHOWERS ACROSS WRN WA AS THE TROUGH PASSES AND ALSO WITH POST FRONTAL ONSHORE FLOW THURSDAY. .LONG TERM...A WEAK RIDGE WILL TRAVERSE THE AREA FRIDAY. MODELS SHOW SPOTTY LIGHT QPF BUT GIVEN THE SPACE BETWEEN SYSTEMS I DECIDED TO GO DRY FOR THE INTERIOR LOWLANDS. KEPT SOME LOW CHANCE POPS ON THE COAST AND MOUNTAINS. MODELS VARY ON THE STRENGTH OF THE NEXT FRONTAL SYSTEM TO AFFECT THE AREA. THE GFS/ECMWF DO AGREE ON BRINGING A DECAYING FRONT INTO THE AREA FRIDAY NIGHT AND SATURDAY. HOWEVER...HOW MUCH PRECIPITATION MAKES IT INLAND IS QUESTIONABLE. CHANCE POPS SEEM APPROPRIATE FOR NOW. A TRAILING FRONT WILL HANG UP SOMEWHERE NEAR THE AREA SUNDAY INTO MONDAY. AGAIN...MODELS VARY ON EXACTLY WHERE THIS FRONTAL BAND HANGS UP BUT THERE IS GENERAL CONSENSUS ON A WETTER PATTERN RETURNING. THIS SYSTEM SHIFTS E BY TUESDAY SO EXPECT RAIN TO TAPER TO SHOWERS. MERCER && .HYDROLOGY...A HALF TO 1.5 INCHES HAVE FALLEN THE PAST 6-8 HOURS IN SPOTS SUSCEPTIBLE TO S/SW FLOW. ANOTHER 2-3 INCHES IS LIKELY THROUGH TONIGHT IN THESE AREAS AS 850 MB SW WINDS TO 40 KT CONTINUE OROGRAPHIC ENHANCEMENT. THE SKOKOMISH RIVER IN MASON COUNTY APPEARS TO BE THE MOST LIKELY RIVER TO REACH MINOR FLOOD STAGE TONIGHT. THERE ARE ALSO A RIVERS IN THE N/CENTRAL CASCADES THAT COULD COME NEAR OR BARELY EXCEED FLOOD STAGE. THE SKAGIT...NOOKSACK...SNOQUALMIE NEAR THE FALLS...AND PUYALLUP AT ORTING RIVERS ALL HAVE SOME RISK OF MINOR FLOODING LATER TONIGHT AND WEDNESDAY. SEE THE LATEST HYDRO STATEMENT FOR DETAILS. A LULL OR BREAK IN RAINFALL IS EXPECTED THURSDAY AND FRIDAY. THIS WILL ALLOW WATERS TO RECEDE. ANOTHER FRONT WILL AFFECT THE AREA THIS WEEKEND BUT THE THREAT OF FLOODING IS HIGHLY UNCERTAIN. CONTINUE TO MONITOR FORECASTS. BY EARLY NEXT WEEK A COOLER AND SHOWERY TROUGH PATTERN DEVELOPS. THIS WILL LIKELY PRECLUDE ANY FLOOD THREAT. MERCER && .AVIATION...MOIST STABLE AIR OVER WESTERN WA IN A WARM FRONT OVER THE AREA. SOUTHWEST FLOW ALOFT. RAIN AT TIMES WITH AREAS OF LOW CIGS AND POOR VSBY...THE MOUNTAINS AND A LOT OF THE LOWER TERRAIN WILL REMAIN OBSCURED. THE NAM MODEL SHOWS THE RAIN BREAKING UP WED AFTERNOON AND NIGHT...BUT WRN WA IS NOT LIKELY TO BE IN A COOLER DRIER AIR MASS TIL THU. 19 KSEA...CONDITIONS WILL PROBABLY CONTINUE TO STAY IN THAT RANGE OF 2-5 MILES VSBY AND 005-015 FOR CIGS THROUGH TONIGHT AS BANDS OF RAIN KEEP PUSHING NORTH THROUGH WESTERN WA AND THE FRONTAL SYSTEM REMAINS STALLED OVER THE REGION. WITH A NLY OLM-BLI PRESSURE GRADIENT OF -1.7MB AT 21Z CANNOT REALLY KEEP A SLY WIND IN THE FORECAST...LIGHT AND VARIABLE TONIGHT A BETTER BET...BUT NOT LIKELY TO GO NLY WITH THE WINDS SLY JUST ABOVE THE SURFACE. 19 && .MARINE...EASTERLY GRADIENT HAVE INCREASED AND UIL-BLI WAS -4.2MB AND TATOOSH HAD EAST 25KT AT 2PM. SMALL CRAFT ADVISORY SE TO SOUTH WINDS 15 TO 25 KT ARE FCST TONIGHT FOR THE COASTAL WATERS. THE FRONTAL SYSTEM WILL REMAIN STALLED OVER WESTERN WASHINGTON TONIGHT AND WED. THE FRONT WILL MOVE INLAND WED NITE OR THU WITH PARENT LOW FILLING AND DISSIPATING BEFORE IT REACHES THE COAST THU. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...FLOOD WATCHES IN EFFECT FOR PORTIONS OF WESTERN WASHINGTON. PZ...SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE OF THE STRAIT. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
In the hours before
Special weather statement, Oct 30, 4:17 PM PDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 417 PM PDT TUE OCT 30 2012 WAZ503>512-514>517-311245- WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST- 417 PM PDT TUE OCT 30 2012 ...A WET PACIFIC FRONTAL SYSTEM WILL BRING ADDITIONAL RAIN TO THE LOWLANDS TONIGHT INTO WEDNESDAY... MOIST SOUTHWEST FLOW DIRECTED INTO WESTERN WASHINGTON WILL KEEP STEADY RAIN GOING ACROSS THE ENTIRE AREA TONIGHT INTO WEDNESDAY MORNING. UP TO AN INCH OF RAIN HAS ALREADY FALLEN IN SOME PARTS OF THE LOWLANDS TODAY. ANOTHER 1 TO LOCALLY 2 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE OVER THE NEXT 24 HOURS DUE TO THE COMBINATION OF STEADY RAIN AND LEAVES CLOGGING DRAINS. THIS MAY CAUSE PONDING IN INTERSECTIONS...UNDERPASSES...AND LOW-LYING STREETS. EXERCISE CAUTIONS WHILE DRIVING. WEATHER.GOV/SEATTLE MERCER
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:40 AM PDT | Areal Flood Advisory | SEW | Clallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more | 8 hr |
Nearby
River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.